Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 34, NWS Shreveport, LA

March 10, 2000Camp County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2000, 3:49 PM CST for Camp County, Titus County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2000, 3:49 PM CST (21:49 UTC)
Expired
Mar 10, 2000, 4:15 PM CST
In force
26 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Camp County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 102150
SVRSHV
TXC063-449-102215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN TEXAS
  SOUTHEASTERN TITUS COUNTY IN TEXAS

* UNTIL 415 PM CST

* AT 349 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF PITTSBURG...
  MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN TEXAS
  SOUTHEASTERN TITUS COUNTY IN TEXAS
UNTIL 415 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:45 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 10, 2:45 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CST FRI MAR 10 2000

WIND SHIFT/FRONTAL BOUNDARY CURRENTLY NEAR A MONROE LOUISIANA
NACOGDOCHES TEXAS LINE AND MOVING SOUTHEAST AROUND 25 MILES AN HOUR.
THIS IS A LITTLE AHEAD OF THIS MORNINGS MODELS RUNS BUT NOT BY MUCH.
PRECIP EXTENDS WELL TO NORTH OF FRONTAL BOUNDARY BUT SEVERE WEATHER
...MOSTLY LARGE HAIL...HAS BEEN OCCURRING IN STORMS ALONG FRONT.
WITH RAINFALL CONTINUING WELL BEHIND FRONT...WILL NOT END PRECIP
TONIGHT. HOWEVER...SEVERE WEATHER WILL JUST BE MENTIONED IN ZONES
ALONG AND AHEAD OF FRONT. WILL CONTINUE WITH MENTION OF WINDY
CONDITIONS TONIGHT ALL BUT SOUTHEAST ZONES...BUT 15 TO 20 SHOULD
COVER. NGM MOS TEMPS LOOK OK WITH 30S MOST ZONES BY SUNDAY
MORNING...AND BELOW FREEZING ACROSS NORTHERN MOST ZONES. HIGH POPS
ALL ZONES TONIGHT WITH SMALL CHANCE EAST AND SOUTHEAST PARISHES
SATURDAY MORNING.

PRELIMS...
SHV 46/58/36/70 +100
MLU 49/54/35/67 +200
TXK 44/55/35/68 8100
TYR 42/56/35/68 6000
LFK 51/61/33/70 7100

.SHV...NONE.

14

In the hours before

Special weather statement, Mar 10, 10:15 AM CST, 5 hours 34 minutes before
OKZ077-TXZ112-101700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST FRI MAR 10 2000

...SEVERE THUNDERSTORM WATCH NUMBER 81 HAS BEEN CANCELLED...
...SEVERE THUNDERSTORM WATCH NUMBER 82 HAS REPLACED IT...

DUE TO THE CANCELLATION OF WATCH NUMBER 81...THE FOLLOWING COUNTIES
ARE NO LONGER IN A WATCH AREA...

MCCURTAIN COUNTY OKLAHOMA
CASS COUNTY TEXAS

THE SEVERE WEATHER THREAT IS SHIFTING FURTHER SOrUTH.  THE
THUNDERSTORM RISK FOR MCCURTAIN COUNTY HAS GREATLY DECREASED.
HOWEVER...THUNDERSTORMS ARE STILL POSSIBLE IN CASS COUNTY TEXAS...AND
THESE STORMS COULD BE SEVERE LATER TODAY.
Special weather statement, Mar 10, 10:45 AM CST, 5 hours 4 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST THU MAR 9 2000

...MODERATE RISK OF SEVERE WEATHER ACROSS THE FOUR STATE REGION THIS
AFTERNOON AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
TONIGHT OVER ALL THE FOUR STATE REGION AS AN INTENSE WEATHER SYSTEM
...CURRENTLY DEVELOPING IN CENTRAL TEXAS...MOVES EAST. FOCUS FOR THE
SEVERE WEATHER WILL BE A COLD FRONT...LOCATED THIS MORNING ALONG THE
LOUISIANA...ARKANSAS BORDER AND EXTENDING WESTWARD THROUGH THE
DALLAS...FORT WORTH METROPLEX. THIS FRONT WILL MOVE SOUTHEAST AND
SHOULD REACH SOUTHERN AND EASTERN LOUISIANA AROUND MIDNIGHT.
EXPECT LARGE HAIL...DAMAGING WIND AND POSSIBLE TORNADOES FROM THIS
WEATHER SYSTEM.

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...SKYWARN NETWORKS...
STORM SPOTTERS...AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED
THIS AFTERNOON AND TONIGHT.
Local storm report, Mar 10, 2:11 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0110 PM    GRAYSON                   LA   1.75 INCH HAIL
03/10/00   CALDWELL                       BUSTED OUT CAR WINDOW.
                                          REPORTED BY GENERAL
                                          PUBLIC.

0125 PM    1 S RINGGOLD              LA   WIND DAMAGE
03/10/00   BIENVILLE                      TREES DOWN ACROSS HWY
                                          371. REPORTED BY LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Mar 10, 3:23 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1145 AM    KARNACK                   TX   .5 INCH HAIL
03/10/00   HARRISON                       CADDO LAKE STATE PARK
                                          REPORTED BY COOPERATIVE
                                          OBSERVER

1155 AM    OIL CITY                  LA   .75 INCH HAIL
03/10/00   CADDO                          REPORT FROM LAW ENFORCEMENT

1225 PM    HAUGHTON                  LA   WIND DAMAGE
03/10/00   BOSSIER                        55 MPH WIND GUST FROM
                                          OUTFLOW BOUNDARY
                                          REPORT FROM MEDIA                                          BY MEDIA

1225 PM    4 N BENTON                LA   WIND DAMAGE
03/10/00   BOSSIER                        TREE DOWN                                         DOWN REPORTED BY LAW
                                          REPORT FROM LAW ENFORCEMENT

1240 PM    SHREVEPORT                LA   .88 INCH HAIL
03/10/00   CADDO                          SOUTHPARK MALL
                                          REPORTED BY STORM SPOTTER

1248 PM    3 N DIXIE INN             LA   WIND DAMAGE
03/10/00   WEBSTER                        TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

1248 PM    10 S SAREPTA              LA   .88 INCH HAIL
03/10/00   WEBSTER                        REPORT FROM LAW ENFORCEMENT

0100 PM    HOMER                     LA   TORNADO
03/10/00   CLAIBORNE                      FUNNEL CLOUD SIGHTED BY
                                          FIRE DEPARTMENT
                                          TREES/POWER LINES DOWN...
                                          1 MOBILE HOME DESTROYED BY
                                          TREE

0130 PM    VIXEN                     LA   WIND DAMAGE
03/10/00   CALDWELL                       TREES DOWN ALONG HIGHWAY 4
                                          NEAR VIXEN
                                          REPORT FROM LAW ENFORCEMENT

0150 PM    BIENVILLE                 LA   1 INCH HAIL
03/10/00   BIENVILLE                      HAIL RANGING IN SIZE FROM
                                          1/2 INCH TO 1 INCH THAT
                                          COVERED THE GROUND
                                          REPORT FROM THE MEDIA/LAW
                                          ENFORCEMENT

0225 PM    JONESBORO                 LA  > 1.75 INCH HAIL
03/10/00   JACKSON                        GOLF BALL SIZED HAIL
                                          REPORTED BY EMERGENCY
                                          MANAGER

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:56 AM CSTSevere Thunderstorm WarningSHVRed River64 min
Mar 10, 11:45 AM CSTSevere Thunderstorm WarningSHVHarrison30 min
Mar 10, 2:57 PM CSTSevere Thunderstorm WarningSHVCamp, Upshur48 min
Mar 10, 4:25 PM CSTSevere Thunderstorm WarningSHVWood50 min
Mar 10, 4:30 PM CSTSevere Thunderstorm WarningSHVAngelina60 min
Mar 10, 5:52 PM CSTSevere Thunderstorm WarningSHVUpshur38 min
Mar 10, 5:57 PM CSTSevere Thunderstorm WarningSHVCass48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.